The Annals of Statistics
- Ann. Statist.
- Volume 34, Number 4 (2006), 1653-1677.
Risk hull method and regularization by projections of ill-posed inverse problems
We study a standard method of regularization by projections of the linear inverse problem Y=Af+ε, where ε is a white Gaussian noise, and A is a known compact operator with singular values converging to zero with polynomial decay. The unknown function f is recovered by a projection method using the singular value decomposition of A. The bandwidth choice of this projection regularization is governed by a data-driven procedure which is based on the principle of risk hull minimization. We provide nonasymptotic upper bounds for the mean square risk of this method and we show, in particular, that in numerical simulations this approach may substantially improve the classical method of unbiased risk estimation.
Ann. Statist., Volume 34, Number 4 (2006), 1653-1677.
First available in Project Euclid: 3 November 2006
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Cavalier, L.; Golubev, Yu. Risk hull method and regularization by projections of ill-posed inverse problems. Ann. Statist. 34 (2006), no. 4, 1653--1677. doi:10.1214/009053606000000542. https://projecteuclid.org/euclid.aos/1162567628